MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Headache (1880); Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is between 11/26/2018 and 1/3/2020.If explanted, give date: not applicable, as lens remains implanted.(b)(4).Device evaluation: product evaluation was not performed, as the lens remains implanted in the patient's eye.The complaint issue reported could not be verified, and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A female patient reported she underwent bilateral intraocular lens (iol) implants, model zxr00 for the right eye (od) and zxt150 for the left eye (os) in (b)(6) 2018.Since surgery the patient has experienced many visual issues and undergone subsequent procedures to fix the issues.The patient reports her vison is blurry at all distances with significantly worse starbursts and halos.She was told that she has posterior capsule wrinkling.A yttrium aluminum garnet (yag) procedure was performed in both eyes once, twice in the left eye.The patient claims she was left with large piece hanging mid eye and floaters.She reports undergoing a vitrectomy, in both eyes with no complications in the right eye, but the left eye leaked for four days.The patient reports that her vision is worse in both eyes with the lenses implanted than they were with cataracts.Her night vision is significantly worse, starbursts and halos are much larger and very intense.She gets nauseous and dizzy when attempting to drive at night.She has starbursts and halos during the day light which she never had before the implants.The patient¿s eyes are very sensitive to light.Once when driving into the sun and experienced what she calls a whiteout - could not see anything and was in a car accident.Her current vision is not as good as she hoped.Requires reading glasses, which she expected.None of her visual distances are crisp.The patient is a nurse who works in lighting that tends to be on the dim side and that makes her vision worse.She must wear glasses during patent care in order to see her patients clearly.She feels like she is in glasses all the time.She often has headaches and wonders if it is attributed to the implants and/or the constant use of readers.Her doctor told her that her issues are related to dry eye, and she has been following his orders, but her vision is not any better.She is utterly dissatisfied.This mdr report pertains to the left eye (os).A separate report will be submitted for the right eye (od).
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9645643
Report Number9614546-2020-00037
Device Sequence Number2783915
Product Code POE
UDI-Device Identifier05050474605244
UDI-Public(01)05050474605244(17)221123
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/23/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005